Hail, Glades
- When
- July 10, 6:26 PM EST
- Where
- Glades County, 1.23 mi W of Moore Haven
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 26.830, -81.100
Sheriff office in Moore Haven reported nickel hail falling.
The sheriff’s office in Moore Haven reported hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
The sheriff’s office in Moore Haven reported hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 10, 1:21 PM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT FRI JUL 10 2009 .DISCUSSION...ABUNDANT MID TO HIGH LEVEL CLOUDS HAVE INHIBITED CONVECTIVE ACTIVITY AND ANY TSRA WILL LIKELY BE DELAYED IN DEVELOPING. STILL COULD GET STRONG IF ENOUGH HEATING CAN GET UNDERWAY WITH TEMPERATURES NOW APPROACHING 90 DEGREES COASTAL AREAS AND LOWER 90S INTERIOR. SO IT WILL NOT TAKE MUCH MORE HEATING TO GET GOING CONSIDERING THE LOW LEVEL INSTABILITY. THUS, FEEL A LITTLE HESITANT IN LOWERING AFTERNOON POPS AND THIS COULD EASILY LAST WELL INTO THE EVENING HOURS. ALTHOUGH SINCE CONVECTION HAS NOT STARTED YET AND IT IS ALREADY MID AFTERNOON, DID LOWER BY 10 PERCENT EVERYWHERE. ANOTHER VERY ODD FEATURE SHOWING UP IS SOME FORM OF WEAK SURFACE BOUNDARY MOVING SOUTH OF LAKE OKEECHOBEE. YOU CAN BARELY MAKE OUT THIS BOUNDARY ON VISIBLE SATELLITE IMAGERY AND AS IT PASSED PBI THEIR WIND SHIFTED TO THE NORTHWEST. AM A LITTLE PERPLEXED AS TO WHAT IS CAUSING THIS BOUNDARY SINCE IT DOES NOT APPEAR ANYWHERE ELSE WITH OTHER SURFACE OBSERVATIONS, BUT NONETHELESS IT IS THERE AND IT COULD INTERACT VERY EASILY WITH THE EAST COAST SEA BREEZE. SO ANOTHER RELUCTANT FACTOR IN REDUCING AFTERNOON POPS BY TOO MUCH. AFTER THE FIRST PERIOD, ALL MODELS AGREE THAT DEEP LAYER RIDGE WILL BUILD IN ACROSS SOUTH FLORIDA AS MID LEVEL RIDGE FINALLY ERODES. WITH THE RIDGE BUILDING IN OVER THE AREA, BOTH THE GFS AND NAM FORECAST SOUNDINGS SHOW VERY WEAK WIND FIELDS THROUGH EARLY NEXT WEEK AND THUS HAVE STORM MOTION OF LESS THAN 5 KNOTS. SO LOOKS AS IF THE WEEKEND WILL HAVE MOSTLY SEA BREEZE DRIVEN CONVECTION AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT FOR WHEREVER THE STORMS SET UP. IN ADDITION, WILL BEGIN TO ADVERTISE LOWER CHANCES FOR RAINFALL WITH THE RIDGE BUILDING IN. THE GFS IS SHOWING 50H TEMPERATURES WARMING BY SEVERAL DEGREES INTO EARLY NEXT WEEK. BY TUESDAY, THE GFS SHOWS THE RIDGE BUILDS TO ABOUT CENTRAL FLORIDA PUTTING SOUTH FLORIDA UNDER DEEP EASTERLY FLOW SHIFTING THE HIGHEST POPS TO THE WEST COAST FOR A COUPLE OF DAYS AND THEN THE RIDGE SLIPS BACK TO THE SOUTH ON THURSDAY AS THE NEXT IN A SERIES OF SHORT WAVES DIGS INTO THE SOUTHEAST STATES. && .MARINE...WIND AND SEAS WILL REMAIN QUITE TRANQUIL THROUGH THE PERIOD WITH LESS THAN 4 FEET ON THE SEA HEIGHTS. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 76 88 / 30 30 20 30 FORT LAUDERDALE 79 90 79 89 / 30 30 20 30 MIAMI 78 91 78 89 / 30 30 20 30 NAPLES 73 92 74 91 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...54/BNB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 638 PM EDT FRI JUL 10 2009 FLZ063-066>075-168-172>174-110700- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 638 PM EDT FRI JUL 10 2009 ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE INTERIOR/EAST COAST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INTERIOR AND EAST COASTAL LOCALES THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE WITH GUSTY WINDS, LARGE HAIL, FREQUENT LIGHTNING AND HEAVY RAINFALL. WIND: THE STRONGEST STORMS THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH MAINLY OVER THE INTERIOR AND EAST COAST METRO AREAS. HAIL: THE MID TO UPPER LEVELS OF THE ATMOSPHERE ARE COLD. THIS COULD ALLOW FOR LARGE HAIL TO BE PRODUCED FROM THE STRONGEST STORMS THIS EVENING. FLOODING: SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY WHICH COULD RESULT IN MINOR FLOODING OF ROADWAYS AND LOW LYING AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY OVER SOUTH FLORIDA, BUT MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS, HAIL, AND FLOODING TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 631 PM EDT FRI JUL 10 2009 FLZ063-102245- GLADES FL- 631 PM EDT FRI JUL 10 2009 ...STRONG THUNDERSTORM MOVING ACROSS EAST GLADES COUNTY... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MOORE HAVEN...MOVING SOUTHEAST AT 5 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2681 8104 2679 8120 2689 8127 2694 8119 TIME...MOT...LOC 2231Z 311DEG 5KT 2688 8120 TINGLER
The Melbourne radar (KMLB), 149 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
1 hail. Local standard time, as filed.
Sheriff office in Moore Haven reported nickel hail falling.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186245.